Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 12, 2007, 3:21 PM EDT for Onslow County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 12, 2007, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 42 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:35 PM EDT | HAIL 0.75 | 3 Se Deppe, NC | ESTIMATED 3/4 INCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 121921
SVRMHX
NCC133-122000-
/O.NEW.KMHX.SV.W.0022.070612T1921Z-070612T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW
RIVER STATION...JACKSONVILLE...HALF MOON...CAMP LEJEUNE CENTRAL...
* UNTIL 400 PM EDT
* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PINEY GREEN...AND MOVING SOUTHWEST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSONVILLE BY 330 PM EDT...
CAMP LEJEUNE CENTRAL BY 335 PM EDT...
NEW RIVER STATION BY 340 PM EDT...
SNEADS FERRY BY 355 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3480 7713 3491 7740 3467 7765 3447 7749
3464 7715
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:02 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 12, 3:02 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
302 PM EDT TUE JUN 12 2007
.SYNOPSIS...
A SHORT WAVE WILL CONTINUE TO PUSH INTO THE SOUTH OVERNIGHT INTO
WEDNESDAY. BY THURSDAY AN INCREASE IN NE FLOW AND DROP IN
THICKNESSES WILL COOL TEMPS BELOW NORMAL WITH A BIT OF A REBOUND
ON FRIDAY. BY SUNDAY THE TROF RESPONSIBLE FOR THE COOLER AIR WILL
SHIFT OFFSHORE AND A STRONG RIDGE WILL REPLACE IT...RETURNING
TEMPS INTO THE 90S AND HIGH HUMIDITIES.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SHORT WAVE CLEARLY SEEN ON WATER VAPOR IMAGERY CONTINUES TO MOVE
S...ENHANCING THUNDERSTORM ACTIVITY THROUGH THE OVERNIGHT. HOWEVER
WITH DIMINISHED HEATING TONIGHT EXPECT COVERAGE TO BE MUCH LESS
THAN THIS EVENING. TEMPS LOOKING TO BE SIMILAR IF NOT A DEG OR TWO
WARMER THAN LAST NIGHTS LOWS...MAINLY IN THE LOWER TO MID 60S.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...THE UPPER LVL
PATTERN WILL BECOME MORE AMPLIFIED WED AND THE FLOW ALOFT NW.
THIS ALONG WITH SLIGHTLY MORE MOIST AIR TO WORK WITH SHOULD ALLOW
FOR MORE CONVECTION AND COVERAGE ACROSS THE AREA THAN TODAY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
SKEWED OMEGA PATTERN OVER THE U.S. WILL KEEP AN AREA OF LOW PRES
OFF THE NE COAST WHICH IS EXPECTED TO RETROGRADE SW TOWARDS LATE
WEEK. THIS FEATURE WILL BRING MUCH BELOW NORMAL TEMPERATURES WITH
A RAPID DROP IN THICKNESSES FOR THU. THERE WILL BE A FAIR AMOUNT
OF SUBSIDENCE ON THE BACKSIDE OF THE UPPER FEATURE...WHICH COULD
INHIBIT MANY SHOWERS FROM FORMING THU. BY FRI HIGH PRES WILL
BECOME DOMINANT AND ALLOW FOR NICE DAYTIME HEATING WHICH COULD
TRIGGER A FEW SHOWERS. THE HIGH WILL REMAIN IN CONTROL SAT AND
SLIDE OFFSHORE SUN...WHICH WILL RETURN SW FLOW. FOR SUN THROUGH
EARLY NEXT WEEK THE HUMIDITY WILL RETURN AND TEMPS BOUNCE TO ABOVE
NORMAL WITH HIGHS IN THE 90S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
DEVELOPING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING. IF THESE SCATTERED STORMS WERE TO MOVE OVER AN AIRPORT
THEY COULD PRODUCE MODERATE TO HEAVY RAINFALL AND FREQUENT
LIGHTNING. ANY RAINFALL RECEIVED COULD ALSO AID IN POSSIBLE FOG
DEVELOPMENT OVERNIGHT AS CLOUDS BEGIN TO THIN OUT AFTER DARK AND
WINDS GO LIGHT. FOR NOW HAVE 4-5SM IN TAFS...BUT COULD SEE PERIODS
OF MUCH LOWER DEPENDING ON RAINFALL.
&&
.MARINE...NE WINDS WILL BEGIN TO INCREASE ACROSS NRN WTRS LATE
TONIGHT AS GRDNT TIGHTENS BETWEEN LOW WELL OFFSHORE TO THE NE AND
HIGH PRES TO THE N. EXPECT NE WINDS TO THEN AVG 15 TO 20 KTS WED
INTO THU ACROSS THE NRN AND CNTRL WTRS. NICE FETCH OF NE WINDS TO
THE N WILL BUILD SEAS AND EXPECT SCA CONDITIONS TO DVLP N OF HAT
LATER WED AFTN AND N OF OCRACOKE WED NIGHT. S OF OCRACOKE APPEARS
SEAS WILL REMAIN MAINLY BELOW 6 FT SO NO HEADLINES NEEDED. WINDS
WILL BECOME LIGHT AGAIN FRI THROUGH SUN AS HIGH PRES BUILDS OVER
AND EVENTUALLY OFFSHORE. SEAS SHLD DROP BELOW 6 FT NRN WTRS FRI
THEN NO HEADLINES REMAINDER OF FCST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 2 AM EDT FRIDAY FOR
AMZ154.
SMALL CRAFT ADVISORY FROM 5 PM WEDNESDAY TO 2 PM EDT FRIDAY
FOR AMZ150-152.
&&
SYNOPSIS...SJ
NEAR TERM...SJ
SHORT TERM...SJ
LONG TERM...SJ
AVIATION...SJ
MARINE...RFHazardous weather outlook, Jun 12, 9:22 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 922 AM EDT TUE JUN 12 2007 NCZ029-044>047-079>081-090>095-098-103-104-131330- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 922 AM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:39 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jun 12, 3:35 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jun 12, 4:32 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 43 min |
| Jun 12, 5:11 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.